Alert archive / Mississippi / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 99, NWS Jackson, MS

March 29, 20114 counties in Mississippi

NWS Jackson, MS issued this severe thunderstorm warning at Mar 29, 2011, 7:22 PM CDT for 4 counties in Mississippi. It was in force for 53 min. 11 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Mar 29, 2011, 7:22 PM CDT (00:22 UTC)
Expired
Mar 29, 2011, 8:15 PM CDT
In force
53 min
Issued by
NWS Jackson, MS
Area
Storm-based polygon

Counties Copiah County, MS, Hinds County, MS, Rankin County, MS, Simpson County, MS

The radar

The Jackson/Brandon,MS radar (KDGX), 33 km from the middle of the area, began a volume at 00:25 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Mar 29, 7:25 PM CDTHAIL 1.75Crystal Springs, MS
Mar 29, 7:40 PM CDTHAIL 1.5Terry, MS
Mar 29, 7:40 PM CDTHAIL 1.751 S Terry, MS
Mar 29, 7:40 PM CDTHAIL 1.75Terry, MS
Mar 29, 7:52 PM CDTHAIL 1Florence, MSHAIL RANGING IN SIZE FROM PEA TO QUARTER
Mar 29, 7:55 PM CDTHAIL 1.75Florence, MSQUARTER TO GOLF BALL SIZE HAIL REPORTED TO EMERGENCY MANAGER BY FLORENCE POLICE DEPT
Mar 29, 8:05 PM CDTHAIL 1Pearl, MS
Mar 29, 8:10 PM CDTHAIL 1.754 Ssw Brandon, MSGOLFBALL SIZE HAIL REPORTED AROUND THE INTERSECTION OF MS HIGHWAY 468 AND MS HIGHWAY 469
Mar 29, 8:15 PM CDTHAIL 1Brandon, MS
Mar 29, 8:15 PM CDTHAIL 1.254 E Crystal Springs, MSHAIL A LITTLE LARGER THAN QUARTERS ALONG GATESVILLE ROAD IN GATESVILLE
Mar 29, 8:20 PM CDTHAIL 12 Sw Brandon, MSHAIL REPORTED TO BE COVERING THE GROUND

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 13 storm reports to this severe thunderstorm warning; the first came 3 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Mar 29, 3:17 PM CDTTornado WatchSPC7 hr
Mar 29, 6:26 PM CDTSevere Thunderstorm WatchSPC8 hr

The nearest sounding before it

Jackson, MS (KJAN), launched 00:00Z, 0.4 hours before the alert went out and 29 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 00:00Z on 2011-03-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 780 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 00:00Z on 2011-03-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 153 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
780 J/kg
Mixed-layer CIN
-42 J/kg
Mixed-layer LCL
504 m above ground
0-6 km bulk shear
47 kt
0-1 km storm-relative helicity
153 m²/s²
0-3 km storm-relative helicity
257 m²/s²
Significant tornado parameter
0.0
Supercell composite
6.8

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

377 
WUUS54 KJAN 300022
SVRJAN
MSC029-049-121-127-300115-
/O.NEW.KJAN.SV.W.0099.110330T0022Z-110330T0115Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
722 PM CDT TUE MAR 29 2011

THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTH CENTRAL COPIAH COUNTY IN CENTRAL MISSISSIPPI...
  THIS INCLUDES THE CITY OF CRYSTAL SPRINGS...
  EASTERN HINDS COUNTY IN CENTRAL MISSISSIPPI...
  THIS INCLUDES THE CITIES OF...BYRAM...JACKSON...CLINTON...
  RANKIN COUNTY IN CENTRAL MISSISSIPPI...
  THIS INCLUDES THE CITIES OF...RICHLAND...PEARL...FLOWOOD...
  BRANDON...
  NORTHWESTERN SIMPSON COUNTY IN CENTRAL MISSISSIPPI...

* UNTIL 815 PM CDT

* AT 722 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING PING PONG BALL SIZE HAIL. 
  THIS STORM WAS LOCATED NEAR CRYSTAL SPRINGS MOVING NORTHEAST AT 35
  MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO DRY
  GROVE...TERRY...WHITES...FLORENCE AND MONTEREY

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THE HAIL BEING PRODUCED BY THIS SEVERE THUNDERSTORM WILL LIKELY
DAMAGE CARS AND ROOFS. PEOPLE WHO ARE OUT OF DOORS SHOULD MOVE INSIDE
A STRUCTURE IMMEDIATELY.

&&

LAT...LON 3195 9050 3242 9036 3240 8973 3189 9029
TIME...MOT...LOC 0022Z 213DEG 31KT 3199 9037

$$

DHB
5 follow-up statements
058 
WWUS54 KJAN 300028
SVSJAN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
728 PM CDT TUE MAR 29 2011

MSC029-049-121-127-300115-
/O.CON.KJAN.SV.W.0099.000000T0000Z-110330T0115Z/
HINDS MS-RANKIN MS-SIMPSON MS-COPIAH MS-
728 PM CDT TUE MAR 29 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 815 PM CDT
FOR NORTH CENTRAL COPIAH...NORTHWESTERN SIMPSON...RANKIN AND EASTERN
HINDS COUNTIES...

AT 727 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A SEVERE THUNDERSTORM CAPABLE OF PRODUCING LARGE DAMAGING HAIL UP TO
HEN EGG SIZE.  THIS STORM WAS LOCATED NEAR CRYSTAL SPRINGS MOVING
NORTHEAST AT 35 MPH.

GOLFBALL SIZED HAIL WAS JUST REPORTED IN CRYSTAL SPRINGS WITH THIS 
STORM. 

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO DRY
GROVE...TERRY...WHITES...BYRAM...FLORENCE...MONTEREY...RICHLAND...
CLINTON...JACKSON...PEARL...FLOWOOD AND BRANDON

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THE HAIL BEING PRODUCED BY THIS SEVERE THUNDERSTORM WILL LIKELY
DAMAGE CARS AND ROOFS. PEOPLE WHO ARE OUT OF DOORS SHOULD MOVE INSIDE
A STRUCTURE IMMEDIATELY.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT TUESDAY EVENING
FOR NORTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI. A SEVERE
THUNDERSTORM WATCH ALSO REMAINS IN EFFECT UNTIL 200 AM CDT WEDNESDAY
MORNING FOR SOUTHEAST ARKANSAS AND NORTHEAST LOUISIANA AND NORTHERN
MISSISSIPPI.

&&

LAT...LON 3195 9050 3242 9036 3240 8973 3189 9029
TIME...MOT...LOC 0027Z 213DEG 28KT 3200 9036

$$

AEG
554 
WWUS54 KJAN 300033
SVSJAN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
733 PM CDT TUE MAR 29 2011

MSC029-049-121-127-300115-
/O.CON.KJAN.SV.W.0099.000000T0000Z-110330T0115Z/
HINDS MS-RANKIN MS-SIMPSON MS-COPIAH MS-
733 PM CDT TUE MAR 29 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 815 PM CDT
FOR NORTH CENTRAL COPIAH...NORTHWESTERN SIMPSON...RANKIN AND EASTERN
HINDS COUNTIES...

AT 731 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A SEVERE THUNDERSTORM CAPABLE OF PRODUCING LARGE DAMAGING HAIL UP TO 
TENNIS BALL SIZE.  THIS STORM WAS LOCATED JUST NORTH OF CRYSTAL 
SPRINGS...MOVING NORTHEAST AT 35 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO DRY
GROVE...TERRY...WHITES...BYRAM...FLORENCE...MONTEREY...RICHLAND...
CLINTON...JACKSON...PEARL...FLOWOOD AND BRANDON

THIS STORM HAS HAD SEVERAL REPORTS OF HAIL OF GOLF BALL SIZE AS IT 
MOVED ACROSS COPIAH COUNTY...AND RADAR INDICATED A HIGH LIKELIHOOD 
OF VERY LARGE HAIL UP TO TENNIS BALL SIZED. IT WILL BE MOVING 
THROUGH THE INTERSTATE 55 CORRIDOR OF SOUTHEAST HINDS 
COUNTY...INCLUDING THE TERRY AND BYRAM AREAS...THROUGH 745 PM. 
PEOPLE IN THE PATH OF THIS DANGEROUS STORM SHOULD MOVE TO A PLACE OF 
SAFETY IMMEDIATELY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A PARTICULARLY DANGEROUS STORM. HAIL OF TENNIS BALL SIZED OR
LARGER CAUSES EXTENSIVE DAMAGE TO CARS AND BUILDINGS...INCLUDING
POSSIBLY BREAKING OUT WINDOWS. PEOPLE CAUGHT OUT OF DOORS COULD
SUFFER SERIOUS INJURY. MOVE INTO A WELL CONSTRUCTED BUILDING...AND
STAY AWAY FROM WINDOWS.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT TUESDAY EVENING
FOR NORTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI. A SEVERE
THUNDERSTORM WATCH ALSO REMAINS IN EFFECT UNTIL 200 AM CDT WEDNESDAY
MORNING FOR SOUTHEAST ARKANSAS AND NORTHEAST LOUISIANA AND NORTHERN
MISSISSIPPI.

&&

LAT...LON 3195 9050 3242 9036 3240 8973 3189 9029
TIME...MOT...LOC 0031Z 213DEG 28KT 3203 9034

$$

AEG
722 
WWUS54 KJAN 300044
SVSJAN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
744 PM CDT TUE MAR 29 2011

MSC029-049-121-127-300115-
/O.CON.KJAN.SV.W.0099.000000T0000Z-110330T0115Z/
HINDS MS-RANKIN MS-SIMPSON MS-COPIAH MS-
744 PM CDT TUE MAR 29 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 815 PM CDT
FOR NORTH CENTRAL COPIAH...NORTHWESTERN SIMPSON...RANKIN AND EASTERN
HINDS COUNTIES...

AT 742 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A SEVERE THUNDERSTORM CAPABLE OF PRODUCING LARGE DAMAGING HAIL UP TO
TENNIS BALL SIZE.  THIS STORM WAS LOCATED NEAR TERRY MOVING NORTHEAST
AT 40 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
WHITES...BYRAM...FLORENCE...CLINTON...RICHLAND...MONTEREY...
JACKSON...PEARL...FLOWOOD AND BRANDON

SEVERAL REPORTS OF GOLF BALL SIZED HAIL HAVE BEEN REPORTED WITH THIS 
STORM. THE LARGEST HAIL WITH THIS STORM...UP TO TENNIS BALL 
SIZED...WILL LIKELY FALL IN THE AREA NEAR AND JUST EAST OF 
TERRY...TO THE SOUTHWEST OF FLORENCE THROUGH 8 PM.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A PARTICULARLY DANGEROUS STORM. HAIL OF TENNIS BALL SIZED OR
LARGER CAUSES EXTENSIVE DAMAGE TO CARS AND BUILDINGS...INCLUDING
POSSIBLY BREAKING OUT WINDOWS. PEOPLE CAUGHT OUT OF DOORS COULD
SUFFER SERIOUS INJURY. MOVE INTO A WELL CONSTRUCTED BUILDING...AND
STAY AWAY FROM WINDOWS.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT TUESDAY EVENING
FOR NORTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI. A SEVERE
THUNDERSTORM WATCH ALSO REMAINS IN EFFECT UNTIL 200 AM CDT WEDNESDAY
MORNING FOR SOUTHEAST ARKANSAS AND NORTHEAST LOUISIANA AND NORTHERN
MISSISSIPPI.

&&

LAT...LON 3195 9050 3242 9036 3240 8973 3189 9029
TIME...MOT...LOC 0042Z 225DEG 35KT 3210 9024

$$
786 
WWUS54 KJAN 300047
SVSJAN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
747 PM CDT TUE MAR 29 2011

MSC029-300056-
/O.CAN.KJAN.SV.W.0099.000000T0000Z-110330T0115Z/
COPIAH MS-
747 PM CDT TUE MAR 29 2011

...THE SEVERE THUNDERSTORM WARNING FOR NORTH CENTRAL COPIAH COUNTY IS
CANCELLED...

THE STORM HAS EXITED THE COUNTY. HOWEVER...A NEW STORM WAS RAPIDLY 
INTENSIFYING OVER SOUTHERN COPIAH COUNTY...AND THIS STORM MAY NEED A 
SEVERE THUNDERSTORM WARNING SHORTLY.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT TUESDAY EVENING
FOR NORTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI. A SEVERE
THUNDERSTORM WATCH ALSO REMAINS IN EFFECT UNTIL 200 AM CDT WEDNESDAY
MORNING FOR SOUTHEAST ARKANSAS AND NORTHEAST LOUISIANA AND NORTHERN
MISSISSIPPI.

LAT...LON 3206 9040 3242 9036 3241 9018 3240 8974
      3206 9011
TIME...MOT...LOC 0046Z 225DEG 35KT 3213 9020

$$

MSC049-121-127-300115-
/O.CON.KJAN.SV.W.0099.000000T0000Z-110330T0115Z/
HINDS MS-RANKIN MS-SIMPSON MS-
747 PM CDT TUE MAR 29 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 815 PM CDT
FOR EXTREME NORTHWESTERN SIMPSON...RANKIN AND EASTERN HINDS
COUNTIES...

AT 746 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A SEVERE THUNDERSTORM CAPABLE OF PRODUCING LARGE DAMAGING HAIL UP TO
GOLF BALL SIZE.  THIS STORM WAS LOCATED NEAR WHITES MOVING NORTHEAST
AT 40 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
FLORENCE...CLINTON...RICHLAND...MONTEREY...JACKSON...PEARL...FLOWOOD
AND BRANDON

SEVERAL REPORTS OF GOLF BALL SIZED HAIL HAVE BEEN RECEIVED WITH THIS 
STORM. THE LARGEST HAIL...UP TO GOLF BALL SIZED...WILL LIKELY OCCUR 
IN THE AREA BETWEEN TERRY AND FLORENCE THROUGH 8 PM.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THE HAIL BEING PRODUCED BY THIS SEVERE THUNDERSTORM WILL LIKELY
DAMAGE CARS AND ROOFS. PEOPLE WHO ARE OUT OF DOORS SHOULD MOVE INSIDE
A STRUCTURE IMMEDIATELY.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT TUESDAY EVENING
FOR NORTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI.

&&

LAT...LON 3206 9040 3242 9036 3241 9018 3240 8974
      3206 9011
TIME...MOT...LOC 0046Z 225DEG 35KT 3213 9020

$$

AEG
276 
WWUS54 KJAN 300057
SVSJAN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
757 PM CDT TUE MAR 29 2011

MSC049-127-300107-
/O.CAN.KJAN.SV.W.0099.000000T0000Z-110330T0115Z/
HINDS MS-SIMPSON MS-
757 PM CDT TUE MAR 29 2011

...THE SEVERE THUNDERSTORM WARNING FOR SIMPSON AND HINDS COUNTIES IS
CANCELLED...

ADDITIONAL SEVERE THUNDERSTORMS WILL BE MOVING INTO THE AREA FROM 
THE SOUTH AND WEST...AND ADDITIONAL WARNINGS ARE LIKELY.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT TUESDAY EVENING
FOR NORTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI. A SEVERE
THUNDERSTORM WATCH ALSO REMAINS IN EFFECT UNTIL 200 AM CDT WEDNESDAY
MORNING FOR SOUTHEAST ARKANSAS AND NORTHEAST LOUISIANA AND NORTHERN
MISSISSIPPI.

LAT...LON 3214 9022 3216 9023 3220 9017 3228 9017
      3241 9005 3240 8974 3206 9011
TIME...MOT...LOC 0057Z 225DEG 35KT 3220 9011

$$

MSC121-300115-
/O.CON.KJAN.SV.W.0099.000000T0000Z-110330T0115Z/
RANKIN MS-
757 PM CDT TUE MAR 29 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 815 PM CDT
FOR RANKIN COUNTY...

AT 757 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A SEVERE THUNDERSTORM CAPABLE OF PRODUCING LARGE DAMAGING HAIL UP TO
GOLF BALL SIZE.  THIS STORM WAS LOCATED NEAR FLORENCE MOVING
NORTHEAST AT 40 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
PEARL...FLOWOOD AND BRANDON

NUMEROUS REPORTS OF HAIL UP TO GOLF BALL SIZED HAVE BEEN RECEIVED 
WITH THIS STORM.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THE HAIL BEING PRODUCED BY THIS SEVERE THUNDERSTORM WILL LIKELY
DAMAGE CARS AND ROOFS. PEOPLE WHO ARE OUT OF DOORS SHOULD MOVE INSIDE
A STRUCTURE IMMEDIATELY.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT TUESDAY EVENING
FOR NORTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI. A SEVERE
THUNDERSTORM WATCH ALSO REMAINS IN EFFECT UNTIL 200 AM CDT WEDNESDAY
MORNING FOR SOUTHEAST ARKANSAS AND NORTHEAST LOUISIANA AND NORTHERN
MISSISSIPPI.

&&

LAT...LON 3214 9022 3216 9023 3220 9017 3228 9017
      3241 9005 3240 8974 3206 9011
TIME...MOT...LOC 0057Z 225DEG 35KT 3220 9011

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 29, 4:30 PM CDT, 2 hours 52 minutes earlier.

Area forecast discussion, Mar 29, 4:30 PM CDT, 2 hours 52 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
430 PM CDT TUE MAR 29 2011

...HEAVY RAINS RETURNING TO SOUTH MISSISSIPPI TONIGHT ALONG WITH THE
CHANCE OF A FEW SEVERE STORMS...

.SHORT TERM...TONIGHT THROUGH THURSDAY NIGHT...OVERALL COOLER THAN
NORMAL TEMPERATURES ARE EXPECTED TO CONTINUE THROUGH THE SHORT TERM
WITH A SERIES OF SHORTWAVES BRINGING CHANCES OF RAIN...GREATEST RAIN
CHANCES WILL OCCUR TONIGHT ALONG WITH THE POTENTIAL FOR SEVERE
STORMS.

WATER VAPOR IMAGERY/RUC ANALYSIS SHOWS A NORTHERN STREAM SHORTWAVE
OVER THE CENTRAL PLAINS AND A COUPLE SUBTLE SOUTHERN STREAM SHORT
WAVES EMANATING OUT OF THE BAJA REGION ACROSS THE SOUTHERN PLAINS.
THESE FEATURES WILL MOVE OVER OUR REGION TONIGHT AND COMBINE WITH A
WARM FRONT TRYING TO LIFT NORTH FROM THE GULF COAST FOR A ROUND OF
POTENTIALLY SEVERE STORMS AND HEAVY RAINFALL ACROSS OUR AREA SOUTH
OF INTERSTATE 20...WHILE A FEW ELEVATED THUNDERSTORMS WITH QUARTER
SIZE HAIL STILL POSSIBLE NORTH OF INTERSTATE 20. THERE STILL REMAINS
CONSIDERABLE UNCERTAINTY IN THE MODELS AS TO HOW FAR NORTH THE WARM
FRONT WILL GET AS WELL AS PLACEMENT OF PCPN MAXES. THE MORNING JAN
SOUNDING SHOWED A DECENT CAP AND WITH THE EXTENSIVE CLOUD COVER THE
WARM UP TODAY HAS BEEN SLOW. SURFACE ANALYSIS STILL HAS THE WARM
FRONT WITH MID 60 DEW POINTS SOUTH OF OUR CWA AT MID AFTERNOON NEAR
THE INTERSTATE 10 CORRIDOR. REGIONAL RADARS WERE STARTING TO SHOW
CONVECTION FIRING ALONG THE WARM FRONT AND THIS ACTIVITY IS EXPECTED
TO SLOWLY MOVE NORTH INTO OUR SOUTHERN ZONES. A TORNADO WATCH HAS
BEEN ISSUED FOR PORTIONS OF OUR AREA SOUTH OF INTERSTATE 20 UNTIL 10
PM. AS WE GET INTO THE EVENING THE NORTHERN STREAM SHORTWAVE IS
EXPECTED TO HELP CONVECTION INCREASE ACROSS THE NORTHERN PORTIONS OF
OUR AREA WHILE ACTIVITY INCREASES ACROSS THE SOUTH ESPECIALLY IN
VICINITY OF THE WARM FRONT. A SURFACE LOW IS EXPECTED TO DEVELOP
THIS EVENING OVER SOUTHERN LOUISIANA AND MOVE TO THE EAST NORTHEAST
ACROSS OUR CWA EVENTUALLY DRAGGING A COLD FRONT EAST OF OUR CWA BY
NOON MONDAY. LOCALLY HEAVY RAINFALL WILL BE POSSIBLE ACROSS OUR
SOUTH TONIGHT. THE ECMWF HAS CONSISTENTLY POINTED TO AN AREA JUST
SOUTH OF OUR CWA BUT OTHER MODELS SUGGEST THE POTENTIAL FOR TWO TO
FOUR INCHES IN A SHORT TIME FARTHER NORTH ACROSS OUR SOUTHEAST. WE
WL CONTINUE OUR FLASH FLOOD WATCH FOR TONIGHT ACROSS THE SOUTHEAST.
BY WEDNESDAY MORNING THE COLD FRONT WILL BE PUSHING EAST OF THE AREA
AND THE RAINFALL WILL BE TAPERING OFF. SURFACE HIGH PRESSURE WILL
BUILD BACK INTO THE REGION FROM THE NORTH. COOLER THAN NORMAL
TEMPERATURES ARE EXPECTED. ANOTHER NORTHERN STREAM SHORTWAVE WILL
SWING ACROSS OUR CWA WEDNESDAY NIGHT AND BRING A CHANCE OF LIGHT
RAIN. THE CHANCE FOR RAIN WILL END BY THURSDAY MORNING BUT YET
ANOTHER NORTHERN STREAM DISTURBANCE WILL BRING A CHANCE OF RAIN TO
THE NORTHERN PORTIONS OF THE CWA BY THURSDAY NIGHT. /22/

.LONG TERM...THE FORECAST FOR THIS WEEKEND REMAINS QUITE UNCERTAIN
WITH A MULTITUDE OF SOLUTIONS AVAILABLE FROM THE GFS/ECMWF/GEM.
LEAST CONFIDENCE WAS IN THE GEM WHICH SHOWS ANOTHER COLD FRONTAL
PASSAGE EARLY SATURDAY...WHILE THE GFS AND ECMWF KEEP DRY CONDITIONS
IN THE FORECAST THROUGH THE WEEKEND. THE DIFFERENCES IN THE GFS AND
ECMWF REALLY ONLY HAVE AN IMPACT ON TEMPERATURES THIS WEEKEND SINCE
BOTH MODELS ADVERTISE PERSISTENT DRY CONDITIONS. THE ECMWF STALLS
THE AFOREMENTIONED COOL FRONTAL BOUNDARY ACROSS THE ARKLAMISS
SATURDAY BEFORE WAVING IT BACK TO THE NORTH ON SUNDAY AS A WARM
FRONT...WHILE THE GFS PUSHES THE BOUNDARY FURTHER SOUTH INTO THE
NORTHERN GULF. THE DIFFERENCE IS NOT HUGE HOWEVER THE ECMWF SOLUTION
WOULD TEND TO WARMER TEMPERATURES ACROSS THE SOUTH FOR SATURDAY AND
SUNDAY...ALONG WITH THE POTENTIAL FOR LOW END POPS IN VICINITY OF
THE BOUNDARY. FOR NOW WILL OMIT MENTION OF ANY PRECIP CHANCES...BUT
WILL KEEP TEMPERATURES A BIT WARMER OUT OF RESPECT FOR THE BETTER
PERFORMING ECMWF IN THE LONGER RANGE.

DESPITE THE DIFFERENCES IN THE LONG RANGE GUIDANCE SUITE FOR THE
WEEKEND...ALL THE MODELS INDICATE PROGRESSION TO A MEAN TROUGH
BECOMING ESTABLISHED TO OUR WEST BY MONDAY MORNING. SIGNIFICANT
MOISTURE RETURN IS PROGGED TO DEVELOP AHEAD OF THIS SYSTEM...WITH
THE ECMWF INDICATING LOWER 70S DEW POINTS BEING PULLED NORTH ACROSS
THE ARKLAMISS AHEAD OF EVENTUAL COLD FRONTAL PASSAGE MON OR TUE. THIS
WILL DEFINITELY BE OUR NEXT CHANCE AT SEVERE WEATHER/LOCALLY HEAVY
RAINFALL AND WILL INTRODUCE THIS POTENTIAL IN THE HWO/GRAPHICS. /BK/

&&

.AVIATION...MOSTLY MVFR CONDITIONS ARE EXPECTED ACROSS THE REGION
THROUGH THIS EVENING DUE TO LOW CEILINGS. SHOWERS AND THUNDERSTORMS
WILL INCREASE FROM ACROSS THE ENTIRE AREA THROUGH THE EVENING HOURS
AND INTO THE EARLY MORNING...DEGRADING FLIGHT CATS LOCALLY DOWN TO
IFR WHEN THE STORMS ARRIVE. SOME OF THE STORMS COULD BE QUITE STRONG
AND CAPABLE OF PRODUCING HAIL AND EXTREME TURBULENCE. EXPECT MOST OF
THE SIGNIFICANT PRECIP TO BE EXITING THE REGION TO THE EAST BY
DAYBREAK WEDNESDAY...ALTHOUGH LOW CLOUDS AND SOME FOG (MAINLY IFR)
WILL BE SLOW TO CLEAR OFF AFTER THE SUN COMES UP. ANTICIPATED LIGHT
TO MODERATE SURFACE EAST TO SOUTHEAST WINDS THROUGH TONIGHT TO
TRANSITION AROUND THE NORTHWEST BY WEDNESDAY MORNING. /BB/

&&

.PRELIMINARY POINT TEMPS/POPS...
JACKSON       55  67  46  66 /  99  58  21  14
MERIDIAN      58  69  43  66 / 100  65  20  18
VICKSBURG     53  64  45  67 /  97  41  24  12
HATTIESBURG   65  75  52  70 /  93  74  37  11
NATCHEZ       55  62  45  67 /  96  52  34   8
GREENVILLE    50  62  41  63 /  97  23  16  20
GREENWOOD     50  64  41  64 / 100  36  16  19

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...FLASH FLOOD WATCH FROM 7 PM CDT THIS EVENING THROUGH WEDNESDAY
     MORNING FOR MSZ055>058-061>066-072>074.

LA...NONE.
AR...NONE.
&&

22/BK/BB
Hazardous weather outlook, Mar 29, 3:16 PM CDT, 4 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
316 PM CDT TUE MAR 29 2011

ARZ074-075-LAZ007>009-MSZ018-019-025>041-302030-
ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-BOLIVAR-
SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES-
CHOCTAW-OKTIBBEHA-WASHINGTON-HUMPHREYS-HOLMES-ATTALA-WINSTON-
NOXUBEE-ISSAQUENA-SHARKEY-
316 PM CDT TUE MAR 29 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHEASTERN
ARKANSAS...PORTIONS OF NORTHEASTERN LOUISIANA AND PORTIONS OF
NORTHWESTERN AND CENTRAL MISSISSIPPI.

.DAY ONE...TONIGHT AND WEDNESDAY

STRONG TO ISOLATED SEVERE STORMS WILL BE POSSIBLE LATE THIS AFTERNOON
THROUGH TONIGHT. THE MAIN RISK FROM THESE STORMS WILL BE FROM HAIL
TO THE SIZE OF QUARTERS BETWEEN 5 PM UNTIL WELL AFTER MIDNIGHT. THIS
ACTIVITY WILL OCCUR NEAR AND AHEAD OF COLD FRONT THAT WILL CLEAR EAST
OF THE AREA OF INTEREST EARLY WEDNESDAY MORNING.

.DAYS TWO THROUGH SEVEN...WEDNESDAY NIGHT THROUGH MONDAY

THERE WILL BE ANOTHER RISK OF SEVERE WEATHER AND LOCALLY HEAVY
RAINFALL ACROSS THE REGION STARTING MONDAY.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS...MAY BE NEEDED THROUGH TONIGHT.

LAZ015-016-023>026-MSZ042>054-059-060-302030-
RICHLAND-MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-YAZOO-
MADISON MS-LEAKE-NESHOBA-KEMPER-WARREN-HINDS-RANKIN-SCOTT-NEWTON-
LAUDERDALE-CLAIBORNE-COPIAH-JEFFERSON-ADAMS-
316 PM CDT TUE MAR 29 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEASTERN
LOUISIANA AND PORTIONS OF CENTRAL MISSISSIPPI.

.DAY ONE...TONIGHT AND WEDNESDAY

STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE FROM LATE THIS
AFTERNOON THROUGH EARLY WEDNESDAY MORNING AS A FRONTAL SYSTEM MOVES
ACROSS THE AREA. THE MAIN RISK WILL BE QUARTER TO HALF DOLLAR SIZED
HAIL...ALTHOUGH DAMAGING WINDS GUSTS TO 60 MPH AND ONE OR TWO
TORNADOES CANNOT BE RULED OUT...ESPECIALLY SOUTH OF INTERSTATE TWENTY.
THE MOST LIKELY TIME FOR STORMS WILL BE FROM 5 PM THIS EVENING
THROUGH MUCH OF THE OVERNIGHT HOURS. A RETURNING WARM FRONT WILL MOVE
INTO SOUTHERN PORTIONS OF THE REGION THIS EVENING AS LOW PRESSURE
DEVELOPS IN SOUTH LOUISIANA AND MOVES TOWARD SOUTHEAST MISSISSIPPI
OVERNIGHT. THE STORMS SHOULD TAPER OFF FROM THE WEST EARLY WEDNESDAY
MORNING AS AN ASSOCIATED COLD FRONT CLEARS TO THE EAST.

.DAYS TWO THROUGH SEVEN...WEDNESDAY NIGHT THROUGH MONDAY

THERE WILL BE ANOTHER RISK OF SEVERE WEATHER AND LOCALLY HEAVY
RAINFALL ACROSS THE REGION STARTING MONDAY.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS...MAY BE NEEDED THROUGH TONIGHT.

MSZ055>058-061>066-072>074-302030-
SIMPSON-SMITH-JASPER-CLARKE-FRANKLIN MS-LINCOLN-LAWRENCE-
JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR-FORREST-
316 PM CDT TUE MAR 29 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEASTERN AND
CENTRAL MISSISSIPPI...SOUTH OF THE INTERSTATE TWENTY CORRIDOR.

.DAY ONE...TONIGHT AND WEDNESDAY

ISOLATED TO SCATTERED SEVERE THUNDERSTORMS WILL BE POSSIBLE FROM LATE
THIS AFTERNOON THROUGH EARLY WEDNESDAY MORNING. THE MAIN RISK WILL
BE HAIL UP TO GOLF BALL SIZED HAIL AND DAMAGING WINDS GUSTS OF 65
MPH...ALONG WITH VERY HEAVY RAINFALL OF 2 TO 4 INCHES IN SHORT BURSTS
WHICH COULD CAUSE LOCAL FLASH FLOODING. IN ADDITION...AT LEAST
ONE OR TWO TORNADOES ARE POSSIBLE...ESPECIALLY ALONG AND SOUTH OF
THE HIGHWAY 84 CORRIDOR. THE MOST LIKELY TIME FOR STORMS WILL BE FROM
5 PM THIS EVENING THROUGH AT LEAST DAYBREAK WEDNESDAY. A RETURNING
WARM FRONT WILL MOVE INTO THE HIGHWAY 84 CORRIDOR AS LOW PRESSURE
DEVELOPS IN SOUTH LOUISIANA AND MOVES INTO SOUTHEAST MISSISSIPPI
EARLY WEDNESDAY MORNING. THE STORMS SHOULD TAPER OFF FROM THE WEST
BEFORE MIDDAY WEDNESDAY.

.DAYS TWO THROUGH SEVEN...WEDNESDAY NIGHT THROUGH MONDAY

THERE WILL BE ANOTHER RISK OF SEVERE WEATHER AND LOCALLY HEAVY
RAINFALL ACROSS THE REGION STARTING MONDAY.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS...MAY BE NEEDED THROUGH WEDNESDAY MORNING.

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS
WEATHER OUTLOOK.

50

In the hours before

Special weather statement, Mar 29, 5:43 PM CDT, 1 hour 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
543 PM CDT TUE MAR 29 2011

LAZ023>025-292325-
TENSAS LA-CATAHOULA LA-FRANKLIN LA-
543 PM CDT TUE MAR 29 2011

A STRONG THUNDERSTORM CAPABLE OF PRODUCING PENNY TO NICKEL SIZE HAIL
WAS LOCATED 8 MILES SOUTHWEST OF JIGGER AT 544 PM CDT...MOVING
NORTHEAST AT 35 MPH.

PEOPLE IN FRANKLIN...NORTH CENTRAL CATAHOULA AND NORTHWESTERN TENSAS
PARISHES SHOULD MONITOR THIS STORM CLOSELY.

LAT...LON 3195 9190 3203 9190 3228 9165 3216 9148
      3185 9181 3193 9192
TIME...MOT...LOC 2244Z 221DEG 32KT 3198 9181

AEG
Special weather statement, Mar 29, 6:08 PM CDT, 1 hour 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
608 PM CDT TUE MAR 29 2011

MSZ054-059-061-062-292350-
JEFFERSON MS-FRANKLIN MS-LINCOLN MS-COPIAH MS-
608 PM CDT TUE MAR 29 2011

...STRONG THUNDERSTORMS OVER SOUTHWEST MISSISSIPPI...

A CLUSTER OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING PENNY TO
NICKEL SIZE HAIL AND 40 TO 50 MPH WINDS WAS LOCATED 4 MILES
NORTHWEST OF BUDE AT 608 PM CDT...MOVING NORTHEAST AT 25 MPH.

PEOPLE IN SOUTHWESTERN COPIAH...NORTHWESTERN LINCOLN...FRANKLIN AND
SOUTHEASTERN JEFFERSON COUNTIES SHOULD MONITOR THIS STORM CLOSELY.

LAT...LON 3173 9091 3170 9055 3137 9083 3140 9107
TIME...MOT...LOC 2308Z 212DEG 20KT 3151 9087

AEG
Special weather statement, Mar 29, 6:16 PM CDT, 1 hour 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
616 PM CDT TUE MAR 29 2011

MSZ062>064-072-300030-
MARION MS-LINCOLN MS-LAWRENCE MS-JEFFERSON DAVIS MS-
616 PM CDT TUE MAR 29 2011

...STRONG TO SEVERE THUNDERSTORMS MOVING INTO SOUTH CENTRAL
MISSISSIPPI...

A SEVERE THUNDERSTORM CAPABLE OF PRODUCING LARGE HAIL WAS LOCATED 24
MILES SOUTH OF JAYESS AT 614 PM CDT...MOVING NORTHEAST AT 25 MPH.
SHOULD THIS STORM MAINTAIN ITS INTENSITY...IT WILL MOVE INTO PARTS
OF LAWRENCE OR NORTHWEST MARION COUNTIES BY 7 PM.

PEOPLE IN SOUTHWESTERN JEFFERSON DAVIS...LAWRENCE...EXTREME
SOUTHEASTERN LINCOLN AND NORTHWESTERN MARION COUNTIES SHOULD MONITOR
THIS STORM CLOSELY.

LAT...LON 3125 9004 3133 9005 3133 9007 3135 9011
      3136 9025 3167 9006 3152 8977 3122 9002
TIME...MOT...LOC 2314Z 211DEG 24KT 3105 9031

AEG
Local storm report, Mar 29, 6:39 PM CDT, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
639 PM CDT TUE MAR 29 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0630 PM     HAIL             1 SSE MANGHAM           32.29N 91.76W
03/29/2011  E0.88 INCH       RICHLAND           LA   TRAINED SPOTTER

&&

DL
Local storm report, Mar 29, 6:44 PM CDT, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
644 PM CDT TUE MAR 29 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0637 PM     HAIL             CASEYVILLE              31.67N 90.66W
03/29/2011  E1.00 INCH       LINCOLN            MS   PUBLIC

            HAIL RANGED FROM PEA TO QUARTER SIZE

&&

DL
Local storm report, Mar 29, 7:08 PM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
708 PM CDT TUE MAR 29 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0650 PM     HAIL             12 SW HAZLEHURST        31.74N 90.54W
03/29/2011  E1.75 INCH       COPIAH             MS   EMERGENCY MNGR

&&

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 29, 7:00 PM CDTSevere Thunderstorm WarningJANClaiborne, Warren60 min
Mar 29, 7:18 PM CDTSevere Thunderstorm WarningJANIssaquena, Washington57 min
Mar 29, 7:58 PM CDTSevere Thunderstorm WarningJANClaiborne, Hinds, Warren62 min
Mar 29, 8:00 PM CDTSevere Thunderstorm WarningJANCopiah, Simpson45 min
Mar 29, 8:16 PM CDTSevere Thunderstorm WarningJANRankin, Scott44 min
Mar 29, 8:27 PM CDTSevere Thunderstorm WarningJANSimpson, Smith63 min
Mar 29, 8:31 PM CDTSevere Thunderstorm WarningJANLeake, Neshoba, Newton59 min
Mar 29, 8:46 PM CDTSevere Thunderstorm WarningJANCopiah, Hinds, Madison, Rankin, Simpson74 min
Mar 29, 8:49 PM CDTFlash Flood WarningJANHinds, Rankin116 min
Mar 29, 9:01 PM CDTSpecial Weather StatementJANCarroll29 min
Mar 29, 9:14 PM CDTSevere Thunderstorm WarningJANCarroll, Grenada, Leflore61 min
Mar 29, 9:31 PM CDTSevere Thunderstorm WarningJANSimpson44 min
Mar 29, 9:41 PM CDTTornado WarningJANSimpson30 min
Mar 29, 9:45 PM CDTSevere Thunderstorm WarningJANKemper, Lauderdale60 min
Mar 29, 9:55 PM CDTFlash Flood WarningJANScott2 hr
Mar 29, 9:58 PM CDTSevere Thunderstorm WarningJANGrenada17 min
Mar 29, 10:09 PM CDTSevere Thunderstorm WarningJANLowndes21 min
Mar 29, 10:23 PM CDTFlash Flood WarningJANClaiborne, Warren2 hr
Mar 29, 10:39 PM CDTFlash Flood WarningJANHinds, Rankin3 hr
Mar 29, 11:45 PM CDTFlash Flood WarningJANCopiah, Simpson2 hr
Mar 29, 11:54 PM CDTFlash Flood WarningJANScott3 hr
Mar 30, 12:39 AM CDTSevere Thunderstorm WarningJANWarren56 min
Mar 30, 1:01 AM CDTSevere Thunderstorm WarningJANAdams, Claiborne, Jefferson15 min
Mar 30, 1:16 AM CDTSpecial Weather StatementJANJefferson Davis, Lawrence29 min
Mar 30, 1:29 AM CDTSpecial Weather StatementJANCovington, Jefferson Davis31 min
Mar 30, 1:31 AM CDTSevere Thunderstorm WarningJANHinds, Issaquena, Madison, Sharkey, Warren, Yazoo22 min
Mar 30, 2:00 AM CDTSpecial Weather StatementJANCovington, Jefferson Davis40 min
Mar 30, 3:15 AM CDTSpecial Weather StatementJANForrest20 min
Mar 30, 4:34 AM CDTSevere Thunderstorm WarningJANClaiborne, Jefferson29 min
Mar 30, 4:41 AM CDTSevere Thunderstorm WarningJANClaiborne, Warren23 min
Mar 30, 6:25 AM CDTSpecial Weather StatementJANMadison30 min
Mar 30, 6:48 AM CDTSpecial Weather StatementJANMadison32 min
Mar 30, 6:54 AM CDTSpecial Weather StatementJANMarion31 min

Nearby

Severe Thunderstorm Warnings in Mississippi, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.